×

zbMATH — the first resource for mathematics

On the Nevanlinna characteristic of \(f(z+\eta)\) and difference equations in the complex plane. (English) Zbl 1152.30024
The difference analogue of some basic results of Nevanlinna theory are proved in the paper.These results are applied to investigate the growth of meromorphic solutions to higher order linear difference equations. This paper is certainly helpful to those who are interested in the difference analogue of Nevanlinna theory.

MSC:
30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory
30D30 Meromorphic functions of one complex variable, general theory
39A05 General theory of difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ablowitz, M.J., Halburd, R., Herbst, B.: On the extension of the Painlevé property to difference equations. Nonlinearity 13, 889–905 (2000) · Zbl 0956.39003 · doi:10.1088/0951-7715/13/3/321
[2] Ablowitz, M.J., Clarkson, P.A.: Soliton, Nonlinear Evolution Equations and Inverse Scattering. London Mathematical Society Lecture Note Series, vol. 149. Cambridge University Press, Cambridge (1991) · Zbl 0762.35001
[3] Bergweiler, W., Hayman, W.K.: Zeros of solutions of a functional equation. Comput. Methods Funct. Theory 3(1–2), 55–78 (2003) · Zbl 1087.39022
[4] Bergweiler, W., Ishizaki, K., Yanagihara, N.: Meromorphic solutions of some functional equations. Methods Appl. Anal. 5(3), 248–258 (1998) · Zbl 0924.39017
[5] Bergweiler, W., Ishizaki, K., Yanagihara, N.: Growth of meromorphic solutions of some functional equations, I. Aequ. Math. 63, 140–151 (2002) · Zbl 1009.39022 · doi:10.1007/s00010-002-8012-x
[6] Bergweiler, W., Langley, J.K.: Zeros of differences of meromorphic functions. Math. Proc. Camb. Philos. Soc. 142(1), 133–147 (2007) · Zbl 1114.30028 · doi:10.1017/S0305004106009777
[7] Cartan, H.: Sur les systémes de fonctions holomorphes á variétérs linéaires lacunaires et leurs applications. Ann. Sci. Ec. Norm. Super. 45(3), 255–346 (1928) · JFM 54.0357.06
[8] Chiang, Y.M., Ruijsenaars, S.N.M.: On the Nevanlinna order of meromorphic solutions to linear analytic difference equations. Stud. Appl. Math. 116, 257–287 (2006) · Zbl 1145.39300 · doi:10.1111/j.1467-9590.2006.00343.x
[9] Conte, R., Mussette, M.: A new method to test discrete Painlevé equations. Phys. Lett. A 223, 439–448 (1996) · Zbl 1037.39500 · doi:10.1016/S0375-9601(96)00783-9
[10] Gol’dberg, A.A., Ostrovskii, I.V.: The Distribution of Values of Meromorphic Functions. Nauka, Moscow (1970) (in Russian)
[11] Grammaticos, B., Ramani, A., Papageorgiou, V.: Do integrable mappings have the Painlevé property? Phys. Rev. Lett. 67, 1825–1828 (1991) · Zbl 0990.37518 · doi:10.1103/PhysRevLett.67.1825
[12] Gromak, V.I., Laine, I., Shimomura, S.: Painlevé Differential Equations in the Complex Plane. de Gruyter Studies in Mathematics, vol. 28. de Gruyter, Berlin (2002) · Zbl 1043.34100
[13] Gundersen, G.G.: Estimates for the logarithmic derivative of meromorphic functions, plus similar estimates. J. Lond. Math. Soc. 37, 88–104 (1988) · Zbl 0638.30030 · doi:10.1112/jlms/s2-37.121.88
[14] Gundersen, G.G.: Finite order solutions of second order linear differential equations. Trans. Am. Math. Soc. 305(1), 415–429 (1988) · Zbl 0634.34004 · doi:10.1090/S0002-9947-1988-0920167-5
[15] Halburd, R.G., Korhonen, R.J.: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations. J. Math. Anal. Appl. 314, 477–487 (2006) · Zbl 1085.30026 · doi:10.1016/j.jmaa.2005.04.010
[16] Halburd, R.G., Korhonen, R.J.: Nevanlinna theory for the difference operator. Ann. Acad. Sci. Fenn. Math. 31(2), 463–478 (2006) · Zbl 1108.30022
[17] Halburd, R.G., Korhonen, R.J.: Finite-order meromorphic solutions and the discrete Painlevé equations. Proc. Lond. Math. Soc. 94(3), 443–474 (2007) · Zbl 1119.39014 · doi:10.1112/plms/pdl012
[18] Hayman, W.K.: Meromorphic Functions. Clarendon, Oxford (1964) (reprinted with Appendix, 1975) · Zbl 0115.06203
[19] Hayman, W.K.: The growth of solutions of algebraic differential equations. Rend. Mat. Acc. Lincei 9(2), 67–73 (1996) · Zbl 0877.34007
[20] Hayman, W.K., Thatcher, A.R.: A functional equation arising from the mortality tables. In: Baker, A., Bollobás, B., Hajnal, A. (eds.) A Tribute to Paul Erdös, pp. 259–275. Cambridge University Press, Cambridge (1990) · Zbl 0713.39003
[21] He, Y., Xiao, X.: Algebroid Functions and Ordinary Differential Equations. Science Press, Beijing (1988) (in Chinese)
[22] Heittokangas, J., Korhonen, R., Laine, I., Rieppo, J., Tohge, K.: Complex difference equations of Malmquist type. Comput. Methods Funct. Theory 1, 27–39 (2001) · Zbl 1013.39001
[23] Heittokangas, J., Laine, I., Rieppo, J., Yang, D.: Meromorphic solutions of some linear functional equations. Aequ. Math. 60, 148–166 (2000) · Zbl 0963.39028 · doi:10.1007/s000100050143
[24] Hille, E.: Ordinary Differential Equations in the Complex Domain. Wiley, New York (1976) · Zbl 0343.34007
[25] Hinkkanen, A.: A sharp form of Nevanlinna’s second fundamental theorem. Invent. Math. 108, 549–574 (1992) · Zbl 0766.30025 · doi:10.1007/BF02100617
[26] Ishizaki, K., Yanagihara, N.: Wiman–Valiron method for difference equations. Nagoya Math. J. 175, 75–102 (2004) · Zbl 1070.39002
[27] Jank, G., Volkmann, L.: Einführung in die Theorie der ganzen und meromorphen Funcktionen mit Anwendungen auf Differentialgleichungen. Birkhäuser, Basel (1985) · Zbl 0682.30001
[28] Laine, I.: Nevanlinna Theory and Complex Differential Equations. de Gruyter, Berlin (1993)
[29] Lang, S.: The error term in Nevanlinna theory. Duke Math. J. 56, 193–218 (1988) · Zbl 0659.32005 · doi:10.1215/S0012-7094-88-05609-8
[30] Levin, B.J.: Distribution of Zeros of Entire Functions. Translation of Mathematical Monographs, vol. 5. American Mathematical Society, Providence (1980)
[31] Mohon’ko, A.Z.: The Nevanlinna characteristics of certain meromorphic functions. Teor. Funkc. Funkc. Anal. ih Priloz. 14, 83–87 (1971) (in Russian)
[32] Nevanlinna, R.: Analytic Functions. Springer, Berlin (1970) · Zbl 0199.12501
[33] Ramani, A., Grammaticos, B., Hietarinta, J.: Discrete versions of the Painlevé equations. Phys. Rev. Lett. 67, 1829–1832 (1991) · Zbl 1050.39500 · doi:10.1103/PhysRevLett.67.1829
[34] Ramani, A., Grammaticos, B., Tamizhmani, T., Tamizhmani, K.M.: The road to the discrete analogue of the Painlevé property: Nevanlinna meets Singularity confinement. Comput. Math. Appl. 45, 1001–1012 (2003) · Zbl 1057.39018 · doi:10.1016/S0898-1221(03)00076-2
[35] Ramis, J.-P.: About the growth of entire function solutions of linear algebraic q-difference equations. Ann. Fac. Sci. Toulouse Math. (6) 1(1), 53–94 (1992) · Zbl 0796.39005
[36] Ruijsenaars, S.N.M.: First order analytic difference equations and integrable quantum systems. J. Math. Phys. 40, 1069–1146 (1997) · Zbl 0877.39002 · doi:10.1063/1.531809
[37] Shimomura, S.: Entire solutions of a polynomial difference equation. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28, 253–266 (1981) · Zbl 0469.30021
[38] Titchmarsh, E.C.: The Theory of Functions, 2nd edn. Oxford University Press, London (1991) · Zbl 0005.21004
[39] Whittaker, J.M.: Interpolatory Function Theory. Cambridge University Press, Cambridge (1935) · Zbl 0012.15503
[40] Yanagihara, N.: Meromorphic solutions of some difference equations. Funkc. Ekvacioj. 23, 309–326 (1980) · Zbl 0474.30024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.